Thunderstorm Wind, Woods
- When
- September 27, 11:50 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
No damage was reported.
A cold front moved into far northwest Oklahoma during the late evening hours of the 27th. A cluster of thunderstorms moved along the Oklahoma-Kansas border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front moved into far northwest Oklahoma during the late evening hours of the 27th. A cluster of thunderstorms moved along the Oklahoma-Kansas border. One mesonet station recorded a severe wind gust, but no damage was reported in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 27, 9:46 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1046 PM CDT FRI SEP 27 2013 .AVIATION... AREA(S) OF CONVECTION CONTINUES TO DEVELOP ACROSS THE EASTERN TEXAS PANHANDLE LATE THIS EVENING IN ADVANCE OF A COLD FRONT. CONVECTION WILL LIKELY IMPACT WWR/GAG IN THE 430-630Z TIMEFRAME. ELSEWHERE...AREAS OF VFR CEILINGS REMAIN ACROSS CENTRAL AND SOUTH CENTRAL OKLAHOMA. ADDITIONAL CLOUDS SHOULD FORM OVERNIGHT WITH A DECREASE IN CEILING HEIGHTS (NEAR 3K). ALL TERMINALS WILL BE IMPACTED WITH STORMS AS A COLD FRONT PUSHES ACROSS THE REGION. MAINLY MVFR CEILINGS ARE EXPECTED WITH THE STORMS AND POST FRONTAL CLOUDS. PERHAPS IFR VISIBILITIES MAY OCCUR WITH THE STRONG CELLS. BY 18Z SATURDAY...WIND SHIFT SHOULD BE SOUTH AND EAST OF ALL TERMINAL SITES. && .PREV DISCUSSION... /ISSUED 622 PM CDT FRI SEP 27 2013/ AVIATION... A NARROW LINE OF STORMS...HAS DEVELOPED ACROSS THE PANHANDLES OVER THE PAST ONE TO TWO HOURS. THE STORMS ARE MOVING NORTHEAST AT 35 KTS AND MAY IMPACT WWR/GAG BY 2-3Z. SOME DECREASE IN INTENSITY SHOULD OCCUR AFTER 1-2Z WITH A LOSS OF HEATING. A BETTER CHANCE FOR STORMS SHOULD OCCUR OVERNIGHT INTO SATURDAY AS A COLD FRONT PUSHES ACROSS THE REGION. MOST OF THE PRECIP SHOULD BE SOUTH AND EAST OF ALL TAF SITES BY 18-21Z SATURDAY. ALONG WITH A WIND SHIFT WITH FRONTAL PASSAGE...MVFR CEILINGS MAY DEVELOP AHEAD OF THE FRONT OVERNIGHT WITH A BETTER CHANCE POST FRONTAL. PREV DISCUSSION... /ISSUED 247 PM CDT FRI SEP 27 2013/ DISCUSSION... IN THE NEAR TERM...WEATHER WILL REMAIN FAIRLY ACTIVE. LARGE SCALE TROUGHING IN THE WRN CONUS WILL CONTINUE TO GRADUALLY MIGRATE EWD INTO THE CNTRL/NRN PLAINS. A COMPACT SHORTWAVE WILL MOVE THROUGH THE BASE OF THE TROUGH LATE THIS AFTERNOON THROUGH TONIGHT...PUSHING A COLD FRONT INTO OKLAHOMA AND EVENTUALLY NORTHERN TEXAS. AS THIS FRONT MOVES INTO A MOIST AND MODESTLY UNSTABLE AIRMASS...WIDESPREAD SHOWERS AND STORMS WILL OVERSPREAD THE REGION. THIS ACTIVITY WILL BEGIN TONIGHT OVER PORTIONS OF NORTHERN AND WESTERN OKLAHOMA...AND MIGRATE SEWD OVERNIGHT AND THROUGH THE DAY ON SATURDAY. SOUTH WINDS AHEAD OF THE FRONT WILL KEEP TEMPERATURES FAIRLY MILD OVERNIGHT. ONE OR TWO SEVERE STORMS MAY OCCUR OVER FAR NORTHWESTERN OKLAHOMA THIS EVENING. SHOULD SEVERE STORMS OCCUR...THE STRONGEST STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT THE SEVERE THREAT WILL DIMINISH THROUGH MIDNIGHT. THE MAIN CONCERN ATTM APPEARS TO BE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING...ESPECIALLY IN URBAN AND FLOOD PRONE AREAS. SHOWERS AND ISOLATED STORMS WILL CONTINUE THROUGH TOMORROW AND INTO TOMORROW NIGHT. SHOWER ACTIVITY SHOULD GRADUALLY END FROM NORTHWEST TO SOUTHEAST BY TOMORROW NIGHT...BUT POST FRONTAL LIGHT RAIN AND DRIZZLE WILL BE COMMON AS MUCH COOLER AIR RIDES BENEATH RELATIVELY WARM AND MOIST AIR. THIS WILL MAKE FOR A RATHER DREARY DAY...AND OVERCAST SKIES SHOULD KEEP TEMPERATURES IN THE 70S MOST PLACES. HEAVY RAIN MAY CONTINUE TO BE A THREAT OVER PARTS OF SOUTHEAST AND SOUTH CENTRAL OKLAHOMA...AS NEAR PARALLEL MID LEVEL FLOW DEVELOPS ALONG THE DECELERATING FRONTAL BOUNDARY. THE FRONT SHOULD EVENTUALLY STALL SOMEWHERE JUST SOUTH OF THE RED RIVER...SERVING AS A FOCUS FOR AT LEAST ISOLATED SHOWER ACTIVITY RIGHT ON INTO SUNDAY MORNING. AS WE HEAD INTO THE BEGINNING OF NEXT WEEK...RELATIVELY COOLER AND DRIER AIR WILL FILTER INTO OKLAHOMA AND NORTH TEXAS...YIELDING HIGH TEMPERATURES IN THE LOW TO MID 80S AND LOWS IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 71 55 79 / 30 100 20 0 HOBART OK 70 73 51 80 / 70 80 10 0 WICHITA FALLS TX 74 78 58 82 / 30 100 40 10 GAGE OK 62 71 44 79 / 100 30 10 0 PONCA CITY OK 68 71 50 78 / 60 100 10 0 DURANT OK 74 84 65 83 / 10 100 100 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI SEP 27 2013
OKZ004>048-050>052-TXZ083>090-281000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI SEP 27 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.THUNDERSTORM OUTLOOK... THERE WILL BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS EVENING OVER PARTS OF WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS GENERALLY WEST OF A LINE FROM ALVA TO
SAYRE TO HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 7 PM
THROUGH 1 AM.
DISCUSSION...
BRISK SOUTHERLY WINDS WILL PERSIST THROUGH THE DAY AS
A LOW PRESSURE AREA STRENGTHENS IN THE LEE OF THE ROCKIES. THE
PERSISTENT SOUTHERLY FLOW WILL RESULT IN INCREASING LOW LEVEL
MOISTURE THROUGH THE SOUTHERN PLAINS TODAY. BY LATE AFTERNOON A COLD
FRONT WILL EXTEND SOUTH FROM A LOW IN NORTHEAST COLORADO INTO
EASTERN NEW MEXICO. AHEAD OF THE FRONT...A LOW PRESSURE TROUGH WILL
EXTEND FROM THE LOW THROUGH WESTERN KANSAS INTO THE OKLAHOMA AND
TEXAS PANHANDLES. INCREASING MOISTURE AHEAD OF THE SURFACE TROUGH...
COMBINED WITH AFTERNOON HEATING...WILL RESULT IN MODERATE INSTABILITY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS
DURING THE AFTERNOON IN THE VICINITY OF THE SURFACE TROUGH...AIDED BY
AN UPPER LEVEL DISTURBANCE EJECTING EASTWARD FROM THE CENTRAL
ROCKIES. THESE STORMS ARE EXPECTED TO MOVE INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS DURING THE EVENING HOURS. THE APPROACHING
UPPER SYSTEM WILL STRENGTHEN THE WIND SHEAR...AND COMBINED WITH
FAVORABLE INSTABILITY...WILL INCREASE THE POTENTIAL FOR SEVERE
THUNDERSTORM DEVELOPMENT IN FAR WESTERN OKLAHOMA DURING THE EARLY
EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS WITH THESE STORMS. THE THREAT FOR SEVERE STORMS WILL DECREASE
LATER IN THE EVENING...AS THE STORMS MOVE FARTHER EAST INTO A LESS
FAVORABLE ENVIRONMENT. HOWEVER...LOCALLY HEAVY RAIN WILL BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS WESTERN PARTS OF OKLAHOMA AND NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY AS A COLD FRONT MOVES
SOUTHWARD THROUGH THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS. THE
THREAT FOR SEVERE STORMS WILL BE LOW...BUT LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...ESPECIALLY IN SOUTHEAST OKLAHOMA. SCATTERED
SHOWERS AND STORMS WILL LINGER INTO SUNDAY...MAINLY IN SOUTHEAST
OKLAHOMA.
OTHER HAZARDOUS WEATHER...
RAINFALL OF ONE TO TWO INCHES IS EXPECTED OVER A LARGE AREA...WITH
ISOLATED HEAVIER AMOUNTS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SATURDAY.
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT FRI SEP 27 2013
OKZ009-014-021-280230-
ROGER MILLS OK-ELLIS OK-BECKHAM OK-
857 PM CDT FRI SEP 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGER MILLS...
SOUTHWESTERN ELLIS AND SOUTHWESTERN BECKHAM COUNTIES UNTIL 930 PM
CDT...
AT 854 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES NORTHWEST OF ALLISON TO TWITTY TO 5 MILES NORTHEAST OF LELIA
LAKE...MOVING NORTHEAST AT 25 TO 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS 40 TO 50 MPH...
LAT...LON 3599 10000 3603 9979 3552 9981 3509 9994
3508 10000
TIME...MOT...LOC 0154Z 237DEG 23KT 3565 10013 3531 10025 3496 10070SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 953 PM CDT FRI SEP 27 2013 OKZ009-014-280330- ROGER MILLS OK-ELLIS OK- 953 PM CDT FRI SEP 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHERN ELLIS COUNTIES UNTIL 1030 PM CDT... AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF CRAWFORD...MOVING NORTHEAST AT 35 TO 45 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 45 MPH... HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3562 9984 3608 9983 3616 9940 3584 9939 TIME...MOT...LOC 0251Z 236DEG 39KT 3590 9973
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT FRI SEP 27 2013 OKZ009-010-014-015-280400- ROGER MILLS OK-WOODWARD OK-DEWEY OK-ELLIS OK- 1035 PM CDT FRI SEP 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...SOUTH CENTRAL WOODWARD...NORTHWESTERN DEWEY AND SOUTHEASTERN ELLIS COUNTIES UNTIL 1100 PM CDT... AT 1032 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CAMARGO...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3586 9943 3600 9957 3628 9922 3607 9902 TIME...MOT...LOC 0332Z 231DEG 27KT 3598 9944 ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1136 PM CDT FRI SEP 27 2013 OKZ009-014-280500- ROGER MILLS OK-ELLIS OK- 1136 PM CDT FRI SEP 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHERN ELLIS COUNTIES UNTIL 1200 AM CDT... AT 1135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF DURHAM...MOVING NORTHEAST AT 55 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3607 10000 3614 9957 3574 9939 3560 10000 TIME...MOT...LOC 0435Z 240DEG 49KT 3578 10001
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1201 AM CDT SAT SEP 28 2013
OKZ009-010-015-280530-
WOODWARD OK-DEWEY OK-ELLIS OK-
1201 AM CDT SAT SEP 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD...
NORTHWESTERN DEWEY AND ELLIS COUNTIES UNTIL 1230 AM CDT...
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3613 9992 3653 9943 3610 9908 3594 9978
3598 9981 3600 9981 3601 9983
TIME...MOT...LOC 0459Z 240DEG 49KT 3610 9974SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1238 AM CDT SAT SEP 28 2013 OKZ010-015-280615- WOODWARD OK-DEWEY OK- 1238 AM CDT SAT SEP 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD AND NORTHWESTERN DEWEY COUNTIES UNTIL 115 AM CDT... AT 1234 AM CDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN VICI AND CAMARGO...MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3635 9918 3611 9888 3598 9935 3617 9939 TIME...MOT...LOC 0534Z 241DEG 38KT 3610 9931
The Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 05:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473737.